MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER
Model Number MC101243
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Air bubbles were noted in both extension lines.Air was removed with a syringe.No further evidence of air following procedure.Catheter remains implanted.
 
Additional Manufacturer Narrative
The device involved in the incident was not returned as it remains implanted in the patient.The report indicated that the catheter involved did not leak and was implanted for 2 days before the issue was noted.Some photographs provided for similar complaints reported by the same facility showed air bubbles but depict end caps that are not manufactured or supplied by medcomp.The end caps provided in the kits are one time use, are not meant to be injected through and should be changed after each treatment.If this was followed the end caps provided in the kits could not be the cause of the air bubbles in the extensions.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the devices were manufactured according to specification with no non-conformances or abnormalities.The manufacture process includes a leak test as well as a test for air bubbles.The catheter female luers are manufactured to the iso standard.They are universal female luers and will mate with any universal male luer of bloodlines, syringes, end caps, etc.If they are also manufactured to the iso standard.These end caps are packaged in all of medcomp? s long- and short-term hemodialysis/apheresis catheter kits.No other reports of this nature have been received.Without evaluations of the device involved we are unable to determine if the catheter contributed to the problem.After evaluating the information provided, we believe it is unlikely the catheter is at fault.This conclusion was reached since the facility indicated that switching caps ended the problem.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX24CM HEMO-CATH
Common Device Name
HEMO-CATH LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key12176591
Report Number2518902-2021-00039
Device Sequence Number1632464
Product Code MSD
UDI-Device Identifier00884908083002
UDI-Public884908083002
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMC101243
Device Catalogue NumberMC101243
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;